Ice Storm, Garrett
- When
- March 15, 10:00 PM EST to March 16, 2:00 PM EST
- Where
- Garrett forecast zone
- Reported by
- Trained Spotter
A trained spotter reported three tenths of an inch of ice accumulation in Friendsville.
A storm system moving north across the Mid Atlantic states spread snow and ice across portions of Western Pennsylvania, Northern West Virginia, and Garrett county Maryland.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
A storm system moving north across the Mid Atlantic states spread snow and ice across portions of Western Pennsylvania, Northern West Virginia, and Garrett county Maryland.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Mar 15, 2:52 PM EST, 7 hours 8 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
352 PM EDT THU MAR 15 2007
.SHORT TERM /TONIGHT THROUGH FRIDAY/...
BASED FORECAST ON A BLEND OF RECENT RADAR AND SURFACE DATA
COMBINED WITH A CONSENSUS OF RECENT RUC, NAM-WRF (INCLUDING SREF
ENSEMBLES) AND GFS MODEL RUNS. THIS SHOWS THE COLD UPPER TROUGH
REJUVENATING LIFT ACROSS THE UPPER OHIO VALLEY LATE TONIGHT AND
FRIDAY. SO THE CURRENT RAIN SHOWER-SNOW SHOWER MIX WILL LINGER
ONLY OVER COUNTIES SOUTH OF I-70 EARLY TONIGHT. THEN THE
PRECIPITATION WILL DEVELOP NORTHWARD LATE TONIGHT AND SPREAD
ACROSS THE ENTIRE COUNTY WARNING AREA FRIDAY. THERE CAN BE A MIX
WITH FREEZING RAIN AND SLEET ACROSS THE WV-MD-SW PA MOUNTAINS EARLY
FRIDAY...THEN STRAIGHT SNOW SHOWERS REST OF THE DAY.
CONCUR WITH HPC, THAT SNOW AMOUNTS WILL BE MINIMAL TONIGHT, THEN
RANGE FROM 1 INCH IN OHIO TO 1-3 INCHES FOR I-79 CORRIDOR AND 2-4
INCHES NEAR THE APPALACHIAN MOUNTAINS. THE SNOW SHOWERS CAN LINGER
FRIDAY NIGHT WITH ADDED 1-3 INCHES NEAR THE MOUNTAINS.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
BASED ON RECENT GFS MODEL RUNS, THE COLDER UPPER TROUGH CAUSING
THE CURRENT WINTRY WEATHER WILL SHIFT EAST, WITH A MORE ZONAL
UPPER FLOW ENSUING. THIS MEANS THE COLDER TEMPERATURES THIS
WEEKEND WILL REBOUND TO NEAR SEASONABLE LEVELS NEXT WEEK, AS
INDICATED BY HPC AND GFS MOS GUIDANCE.
THE NEXT PRECIPITATION OPPORTUNITY WILL BE MONDAY AS A CLIPPER-
TYPE LOW PRESSURE SYSTEM ZIPS THROUGH THE GREAT LAKES.
&&
.AVIATION /20Z-18Z/...
PRECIPITATION CONTINUES TO STREAM EASTWARD ALONG AND NORTH OF
FRONTAL BOUNDARY STRETCHED ACROSS WEST VIRGINIA. NORTHERN EDGE OF
RAIN AND SNOW AREA EXPECTED TO CREEP SOUTHWARD THROUGH THIS EVENING.
CONDITIONS SHOULD REMAIN MVFR ACROSS THE SOUTHERN HALF OF THE
FORECAST AREA TONIGHT...OCCASIONALLY LOWERING TO IFR IN HEAVIER
PRECIPITATION AREAS THOUGH EARLY TONIGHT.
LOW PRESSURE WILL DEVELOP IN THE GULF STATES TONIGHT AND THEN MOVE
ALONG THE ATLANTIC COAST ON FRIDAY. ASSOCIATED PRECIPITATION WILL
PUSH NORTHWARD ACROSS OUR FORECAST AREA LATE TONIGHT AND FRIDAY
MORNING. IFR CEILINGS AND VISIBILITIES IN SNOW AND FOG WILL SPREAD
NORTHWARD ACROSS OUR REGION...REACHING OUR SOUTHERN TERMINALS
BETWEEN 10Z AND 12Z FRIDAY AND NORTHERN TERMINALS BETWEEN 12Z AND
14Z FRIDAY.
AT OUR FAR NORTHERN TERMINALS TONIGHT...CONDITIONS SHOULD BE MAINLY
VFR WITH BROKEN CEILINGS BETWEEN 4000 AND 7000 FEET. THESE
CONDITIONS WILL QUICKLY LOWER TO MVFR AFTER 09Z FRIDAY AND THEN IFR
AFTER 12Z FRIDAY AS SNOW SPREADS NORTHWARD.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...WINTER WEATHER ADVISORY FROM 4 AM TO 7 PM EDT FRIDAY FOR
MDZ001.
OH...NONE.
PA...SNOW ADVISORY FROM 7 AM TO 7 PM EDT FRIDAY FOR PAZ008-009-015-
016-022-023.
WINTER WEATHER ADVISORY FROM 4 AM TO 7 PM EDT FRIDAY FOR
PAZ030-032.
WV...WINTER WEATHER ADVISORY FROM 4 AM TO 7 PM EDT FRIDAY FOR
WVZ023-041.
&&
11/20/20/14/HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 813 AM EDT THU MAR 15 2007 OHZ039>041-048>050-057-058-PAZ007>009-013>016-020-022-023-WVZ001- 161215- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-BEAVER-ARMSTRONG-INDIANA-HANCOCK- 813 AM EDT THU MAR 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT TILL 4 PM THIS AFTERNOON. PERIODS OF RAIN TODAY WILL BRING RAINFALL TOTALS OF 1 TO 2 INCHES BEFORE ENDING THIS EVENING. THE COMBINATION OF RAINFALL AND SNOW MELT MAY BRING STREAMS AND CREEKS OUT OF THEIR BANKS. A WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON FOR PERIODS OF FREEZING RAIN AND SLEET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT ANY FLOODING...RAINFALL OF EVERY ONE HALF INCH AND ANY FREEZING PRECIPITATION. MDZ001-OHZ059-068-069-PAZ021-029>032-WVZ002>004-012-021>023-041- 161215- GARRETT-BELMONT-NOBLE-MONROE-ALLEGHENY-WASHINGTON-WESTMORELAND- GREENE-FAYETTE-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 813 AM EDT THU MAR 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT TILL 4 PM THIS AFTERNOON. PERIODS OF RAIN TODAY WILL BRING RAINFALL TOTALS OF 1 TO 2 INCHES BEFORE ENDING THIS EVENING. THE COMBINATION OF RAINFALL AND SNOW MELT MAY BRING STREAMS AND CREEKS OUT OF THEIR BANKS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT ANY FLOODING AND RAINFALL OF EVERY ONE HALF INCH.
1 ice storm. Local standard time, as filed.
A trained spotter reported three tenths of an inch of ice accumulation in Friendsville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2007Every state in 2007This day in weather historyWarnings in Maryland, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 20364.